MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. RAPID AV SPRAY CATHETER KIT

UNITED STATES ENDOSCOPY GROUP, INC. RAPID AV SPRAY CATHETER KIT
Model Number 2000177
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that a perforation was detected in a patient after undergoing a procedure which included use of trufreeze cryospray therapy.An additional procedure was required to treat the patient.
 
Additional Manufacturer Narrative
Through follow-up, steris endoscopy learned that the patient was being treated in the stomach for gastric antral vascular ectasia (gave).This was the second cryospray treatment performed on this patient for this condition.The doctor stated the patient comorbidities included cirrhosis and severe anemia.Previous treatments had included argon plasma coagulation (apc) on multiple occasions by other providers.The patient was admitted to the hospital weekly due to anemia, bleeding, and the need for blood transfusions.The doctor stated cryotherapy for gave was first performed in april with an excellent response.During the procedure subject of the reported event, the 20 fr cryo decompression tube (cdt) and rapid av spray catheter were positioned in the stomach without incident.The position of the cdt was not monitored during the procedure and contrary to the instructions for use, the cdt was not secured in place.Two sites in the stomach were treated successfully.During treatment of a third site, the cryospray therapy was stopped due abdominal distension and a high suction alert that presented on the trufreeze console.The doctor removed the cdt and rapid av spray catheter and noted that the distal cdt was bent.The doctor placed the scope back into the patient and detected bleeding in an area which had not been under treatment.The bleeding stopped following treatment with epinephrine, however the source of the bleeding could not be located, and the procedure was halted.A few hours later, the patient awoke with abdominal pain and vomiting, and free air was detected through imaging.An endoscopic procedure then detected a 1 cm perforation in the anterior wall of the stomach just below the fundus, which was treated by clip closure.The location was suggestive of perforation from the displaced cdt.The next morning, an additional procedure was required to suture and patch the perforation.The stomach was noted as thin walled with serosal tearing seen during the suture repair.It was reported that the patient is doing well and has been discharged.The instructions for use for the trufreeze system include the following statements, "the physician should carefully consider patient eligibility for cryospray ablation (i.E., cryosurgery and associated gas pressure), including patient presentation, medical history, co-morbidities (e.G., copd, cad), and prolonged use of steroids that may reduce the patient's tissue compliance and tissue strength affecting their ability to tolerate cryospray.Any therapy or procedure compromising the integrity of the tissue, specifically in or adjacent to the targeted ablation area.The physician should use caution when ablating thin tissue.The physician should use caution when applying cryospray in any organ where stricture or collapse is likely." the instructions for use for the for the 20 fr cdt include the following statements, "a guidewire may be used to aid in cdt placement using a standard endoscope/guidewire exchange technique.Double black bands on the cdt should be approximately 1 cm below the gastroesophageal junction (gej) if using in the esophagus.Remove guidewire from cdt and attach the free end of the suction tubing to the cdt.Place optional distal attachment cap on end of the endoscope.Re-intubate the patient with the endoscope to confirm cdt black bands are properly aligned then secure cdt in place." a steris product specialist completed in-service training on the proper use and operation of the trufreeze system and cdt.The log files for the trufreeze system were reviewed and no abnormalities were noted.The device history record for the rapid av spray catheter kit subject of the reported event was reviewed, and no abnormalities were noted.The rapid av spray catheter kit was discarded and cannot be returned to steris endoscopy for evaluation.There have been no other complaints associated with this lot.No additional issues have been reported.

Brand Name
RAPID AV SPRAY CATHETER KIT
Common Device Name
RAPID AV SPRAY CATHETER KIT
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key17171018
Report Number1528319-2023-00022
Device Sequence Number17804760
Product Code GEH
UDI-Device Identifier00724995199227
UDI-Public00724995199227
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2000177
Device Catalogue Number2000177
Device Lot Number2522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Initial Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown